Display Settings:

Format

Send to:

Choose Destination
Ann Plast Surg. 1992 Oct;29(4):367-70.

Penicillamine-induced pseudoxanthoma elasticum-like skin changes requiring rhytidectomy.

Author information

  • 1Department of Plastic and Reconstructive Surgery, Milton S. Hershey Medical Center, Pennsylvania State University, Hershey 17033.

Abstract

A 42-year-old woman with pronounced skin laxity of her neck underwent a rhytidectomy and was found to have pseudoxanthoma elasticum-like changes of her skin. Her medical history was significant for Wilson's disease, requiring that she take penicillamine for 26 years. In patients on long-term penicillamine therapy, 20% to 33% will develop a dermatopathy. The drug has been used to alter scar formation in various surgical conditions. Penicillamine is known to alter cross-linking of elastin and collagen fibers. A review of the literature reveals other penicillamine-related dermatopathies that may present to the surgeon.

PMID:
1466536
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk